Alert archive / Wisconsin / Gale Watches in 2016
Gale Watch 10, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale watch at Dec 25, 2016, 3:47 AM CST. It took effect at Dec 26, 2016, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 25, 2016, 3:47 AM CST (09:47 UTC)
- In effect from
- Dec 26, 2016, 12:00 PM CST
- Expired
- Dec 25, 2016, 2:45 PM CST
- In force
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Dec 24, 9:26 PM CST, 6 hours 21 minutes earlier.
Area forecast discussion, Dec 24, 9:26 PM CST, 6 hours 21 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
926 PM CST Sat Dec 24 2016
.UPDATE...
Latest high resolution HRRR model keeps any light forecast
returns north of the forecast area early this morning. Therefore
expect surface temperatures to be above freezing before most of
the drizzle/light rain develop Sunday morning.
&&
.AVIATION/06Z TAFS/...
Ceilings will gradually lower to IFR over much of the forecast
area tonight and lower to LIFR Sunday.
There is a slight chance of freezing drizzle and drizzle after 3
am toward central WI.
Rain will spread southwest to northeast into southern WI Sunday
afternoon, along with increasing east winds. Gusts 25 to 30 kt are
expected from late Sun afternoon and evening.
&&
MARINE...
A Gale Watch remains in effect north of Port Washington, with a
Small Craft Advisory in effect for the remainder of the nearshore
waters. Brisk southeasterly winds will develop on Sunday and veer
southwesterly by Monday morning. These winds will persist into
Monday night. Gale force gusts are most likely Sunday evening into
Sunday night, with the greatest threat north of Port Washington.
Waves will respond to the brisk winds, peaking around 8 to 11 feet
towards the open waters Sunday night. Mariners should exercise
caution on Sunday and Monday.
The strong winds will be in response to strong low pressure moving
north through the central and northern plains Sunday, before
reaching northern Minnesota Monday morning.
&&
.PREV DISCUSSION... /Issued 344 PM CST Sat Dec 24 2016/
SUNDAY NIGHT AND MONDAY...Forecast Confidence is medium.
Occluded low pressure lifts northeast from North Dakota Sunday
evening into southwest Ontario Sunday night. The accompanying cold
front sweeps through southern Wisconsin Sunday night. The primary
forecast concerns during this period are rain and thunder
potential and strong winds from Sunday evening into Monday.
Rain should be ongoing Sunday evening in association with a push
of low-level warm advection. Additional forcing for ascent
arrives overnight with the cold front as it pushes from west to
east across the area. A ribbon of 200-300 J/kg MUCAPE accompanies
the front, suggesting a rumble of thunder is possible. Storm total
rainfall amounts still look to average around one half inch, with
the greater totals likely west of Madison.
A strong south to southwesterly 70 knot low-level jet arrives
Sunday evening and persists into Monday afternoon. This will be a
time of gusty winds, with model forecast soundings showing
sustained 30 to 35 mph speeds just a few hundred feet above
ground level. Followed the previous forecast thinking of keeping
the winds a bit higher than the blended model solutions would
suggest. The stronger winds will persist in the east into Monday
night. Gusts may approach Wind Advisory criteria on Monday.
Expect a non-diurnal temperature trend with readings dropping
Monday morning and afternoon following the frontal passage.
TUESDAY THROUGH SATURDAY...Forecast confidence is medium.
Quiet post-frontal conditions are anticipated for Tuesday with
surface high pressure passing to our south. Southern Wisconsin is
on the western periphery of a deepening eastern CONUS trough on
Wednesday and Thursday, with chances for light snow or flurries
during this time. Quiet weather should return for Friday, as high
pressure passes by to our south. Our next chance for precipitation
will be on Saturday.
AVIATION/00Z TAFS/...
Broken ceilings will be in the 1-2 kft range through evening. IFR
and lower ceilings will work into southern WI overnight and
persist through Sunday. Ceilings in the 300 to 500 ft range are
likely Sunday morning.
There is a slight chance of freezing drizzle and drizzle after 3
am toward central WI.
Rain will spread southwest to ne into southern WI Sunday
afternoon, along with increasing east winds. Gusts 25 to 30 kt are
expected from late Sun afternoon and evening.
MARINE...
A Gale Watch remains in effect north of Port Washington, with a
Small Craft Advisory in effect for the remainder of the nearshore
waters. Brisk southeasterly winds will develop on Sunday and veer
southwesterly by Monday morning. These winds will persist into
Monday night. Gale force gusts are most likely Sunday evening into
Sunday night, with the greatest threat north of Port Washington.
Waves will respond to the brisk winds, peaking around 8 to 11 feet
towards the open waters Sunday night. Mariners should exercise
caution on Sunday and Monday.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...SMALL CRAFT ADVISORY from noon Sunday to 6 AM CST Tuesday for
LMZ644>646.
GALE WATCH from Sunday evening through Monday evening for LMZ643.
&&
UPDATE...Hentz
TONIGHT/Sunday AND AVIATION/MARINE...MRC
Sunday NIGHT THROUGH Saturday...SPMHazardous weather outlook, Dec 24, 3:31 PM CST, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 331 PM CST SAT DEC 24 2016 WIZ046-047-051-052-056>060-062>072-252145- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 331 PM CST SAT DEC 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE ARE SLIGHT CHANCES OF FREEZING DRIZZLE AFTER MIDNIGHT WELL NORTH OF MILWAUKEE AND MADISON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THERE ARE SMALL CHANCES OF FREEZING DRIZZLE FOR A FEW HOURS SUNDAY MORNING WELL INLAND FROM LAKE MICHIGAN. THE PRECIPITATION WILL TRANSITION TO ALL RAIN BY THE LATE MORNING. THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM SUNDAY NIGHT AS A COLD FRONT MOVES THROUGH SOUTHERN WISCONSIN. STRONG WEST WINDS WILL GET CLOSE TO WIND ADVISORY CRITERIA ON MONDAY AS STRONG LOW PRESSURE MOVES ACROSS THE LAKE SUPERIOR REGION. WIND GUSTS UP TO 40 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-252145- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 331 PM CST SAT DEC 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY IS IN EFFECT SOUTH OF PORT WASHINGTON, WITH A GALE WATCH IN EFFECT TO THE NORTH. WIND GUSTS MAY REACH GALE FORCE SUNDAY NIGHT INTO MONDAY AS STRONG LOW PRESSURE MOVES NORTH THROUGH MINNESOTA. MARINERS SHOULD EXERCISE CAUTION ON SUNDAY AND MONDAY AS WINDS AND WAVES BUILD. SPM WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 3:47 AM CST | Gale Warning | MKX | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.